Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 12, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 6, 2012, 3:41 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 6, 2012, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 3:41 AM MDT (09:41 UTC)
- In effect from
- Apr 6, 2012, 6:00 AM MDT
- Expired
- Apr 6, 2012, 3:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS75 KBOI 060941 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 341 AM MDT FRI APR 6 2012 ...VERY WINDY IN THE WESTERN MAGIC VALLEY TODAY... .A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING STORM SYSTEM OVER UTAH ALONG WITH COLD AIR ADVECTION...WILL CONTINUE TO PRODUCE VERY WINDY CONDITIONS THROUGH THE SNAKE VALLEY TODAY. HIGH PRESSURE WILL BUILD IN TONIGHT AND SATURDAY FOR MUCH LESS WIND. IDZ016-062100- /O.NEW.KBOI.WI.Y.0012.120406T1200Z-120406T2100Z/ WESTERN MAGIC VALLEY- 341 AM MDT FRI APR 6 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON FOR THE WESTERN MAGIC VALLEY. * WINDS...WEST 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...THIS MORNING THROUGH MID AFTERNOON OR 3PM MDT. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...OCCASIONAL BLOWING DUST AND LOWERING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
759 WWUS75 KBOI 062051 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 251 PM MDT FRI APR 6 2012 ...WINDS WILL DECREASE THROUGH EARLY EVENING AND BECOME LIGHT... .POST COLD FRONTAL WINDS GUSTED TO 45 MPH AT JEROME WHILE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WERE COMMON THIS AFTERNOON ACROSS THE MAGIC VALLEY. WINDS WILL REMAIN BREEZY UNTIL SUNSET AND BECOME LIGHT BY MIDNIGHT. IDZ016-062200- /O.EXP.KBOI.WI.Y.0012.000000T0000Z-120406T2100Z/ WESTERN MAGIC VALLEY- 251 PM MDT FRI APR 6 2012 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON. WINDS WILL DIMINISH TO LIGHT BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:20 AM MDT, 21 minutes earlier.
Area forecast discussion, Apr 6, 3:20 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
320 AM MDT FRI APR 6 2012
.SHORT TERM...TODAY THROUGH SATURDAY...EXPANSIVE COLD CORED UPPER
LOW CONTINUES TO DOMINATE THE WEATHER AS IT TRANSITIONS SLOWLY EAST.
EXPECT ONE MORE DAY SIMILAR TO THE PAST TWO WITH COOL
TEMPERATURES...SCATTERED RAIN AND SNOW SHOWERS AND GUSTY WINDS
THROUGH THE SNAKE VALLEY. UNDER THIS PATTERN THERE WILL ALSO BE A
GOOD AMOUNT OF SUNSHINE ESPECIALLY THROUGH THE SNAKE RIVER VALLEY
WHILE THE MOUNTAINS AND HIGHLANDS SEE MORE CLOUD COVER ESPECIALLY
DURING THE AFTERNOON HOURS. A LOW END WIND ADVISORY HAS BEEN ISSUED
FOR THE WESTERN MAGIC VALLEY WHERE THE PRESSURE GRADIENT CONTINUES
TO BE TIGHTEST AND COLD ADVECTION MOST PRONOUNCED. THIS MATCHES WELL
WITH WFO POCATELLO WHERE WINDS WILL BE QUITE A BIT STRONGER CLOSER
TO THE DEPARTING SYSTEM OVER UTAH AND WYOMING. INSTABILITY ALTHOUGH
RATHER WEAK...WILL BE FOCUSED OVER BAKER COUNTY AND THE WEST CENTRAL
MOUNTAIN THIS AFTERNOON WHERE THE CORE OF COLD AIR ALOFT WILL BE
CENTERED AND LAPSES RATES THE STEEPEST. THEREFORE WE HAVE INCLUDED
ISOLATED LOW TOPPED THUNDER IN THIS REGION ONLY. UPPER LOW FINALLY
LIFTS NORTHEAST THIS EVENING ALLOWING DRIER AND WARMER AIR TO WORK
UP FROM THE SOUTHWEST. AFTER ONE MORE COLD NIGHT TONIGHT...WARM
ADVECTION WILL BE WELL UNDERWAY ON SATURDAY WITH ABUNDANT SUNSHINE
AND LIGHT WINDS FOR A TRANSITION BACK TO NEAR NORMAL SPRING
TEMPERATURES AND EVEN WARMER CONDITIONS BY SUNDAY.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...UPPER LEVEL LOW OVER
THE NORTH PACIFIC WILL CONTINUE TO DEEPEN OFFSHORE...BEFORE
PROGRESSING INLAND MID-WEEK. FORECAST AREA WILL REMAIN SITUATED
UNDER SOUTHWESTERLY FLOW ALOFT /AHEAD OF THE PACIFIC LOW BUT ON THE
BACK SIDE OF A CENTRAL CONUS RIDGE/ THROUGH TUESDAY. EXPECT DRY
CONDITIONS AND HIGH TEMPERATURES 12 TO 18 DEGREES ABOVE APRIL
NORMALS IN THIS PATTERN. WITH STRONG WARM AIR ADVECTION AND
SIGNIFICANT DOWNSLOPING...MONDAY WILL LIKELY BE THE WARMEST DAY WITH
A FORECAST HIGH OF 80 F IN BOISE. PACIFIC LOW WILL MOVE INLAND AND
TRANSITION TO AN OPEN WAVE BY WEDNESDAY...FOR COOLER TEMPERATURES
AND ABOVE NORMAL CHANCES OF PRECIPITATION THROUGH EARLY FRIDAY.
&&
.AVIATION...SCATTERED MVFR/IFR SNOW SHOWERS WILL DEVELOP ACROSS THE
CENTRAL IDAHO MOUNTAINS AND HIGHER TERRAIN OF BAKER COUNTY AFTER
16Z. MOUNTAINS MAY BE OBSCURED. VALLEYS WILL REMAIN VFR UNDER
SCT-BKN CUMULUS - BASES GENERALLY 9K FT MSL. EXPECT WINDS TO
INCREASE THROUGH EARLY MORNING...BECOMING MODERATE W/NW WITH GUSTS
TO 40 KTS NEAR KTWF AND KJER AFTER 15Z.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY IN EFFECT FROM 6AM MDT THROUGH 3PM MDT FOR
IDZ016.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...GS
LONG TERM....MT
AVIATION.....MTHazardous weather outlook, Apr 5, 5:57 AM MDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 557 AM MDT THU APR 5 2012 IDZ011>016-028>030-033-ORZ061>064-061200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 557 AM MDT THU APR 5 2012 /457 AM PDT THU APR 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.